Hi Guys, Need Some Encouragement

Discussion in 'Introduce Yourself' started by disco, Apr 7, 2013.

tinnitus forum
    1. disco

      disco Member

      Tinnitus Since:
      hi guys,

      i had T for about 3 months, which i think was due to elavil.

      last week i went to a concert with ear protection. Despite the ear protection the concert was still somewhat loud. i came home fine no issues. 3 days after i started having more T issues. the sound got louder then usual?

      do you guys think it was the concert? the few days after the concert i had no issues.

      the only other thing i did was increase my dose of this new med my doctor gave me baclofen. the sound increase seemed to coincide 1 to 2 hours after taking my meds. the baclofen increase seemed to amplify the side effects i got from elavil, tiredness and minor dizziness.

      i cut my dose in 1/2. should i wait a few days then goto see and ENT? or should i go right away and get a hearing test?

      in addition to the normal high pitched tone which i am used to.
      i get this oscillating woosh sound, i think only from the right ear.
      the right ear feels somewhat full as well (it was fine 3 days after the concert)

      any advice is appreciated.
    2. disco

      disco Member

      Tinnitus Since:
      hi guys,

      i am new here. i started having T about 4 months ago. I think was due to taking elavil. unfortunately my doctor didn't switch my meds, but i was able to lower the dose. the T was only perceptible when it was very quiet. Recently i started getting a new lower pitch sound on the right ear and my right ear is somewhat full feeling.

      My doc started me on baclofen which i take for another sickness, the baclofen really seemed to be helping me, then after increasing the dose my T started getting worse.

      I am not really sure if it was the increased dose the caused it, or possible more damage due to loud concert.

      i was really getting used to the first high pitched noise, didnt bother me much. but this new noise is really gotten me depressed today.

      any advice a T newbie would be helpful.


    3. Markku

      Markku Director Staff Benefactor Hall of Fame Team Trobalt Team Tech Team Awareness Team Research

      Tinnitus Since:
      Cause of Tinnitus:
      I wouldn't attribute the noise increase to the concert, not necessarily. Usually one tends to notice increases due to loud noise right after or the next day. It is possible it was the loud noise though, who knows?

      To me it would seem the reason for the noticeable increase was the Baclofen. One thing that struck me odd was that your doctor didn't get you off of Elavil if it seemed to coincide with getting tinnitus in the first place... But maybe your doctor thought that the tinnitus may be temporary and/or the pros of the treatment outweighed the cons (tinnitus). Hard to know without asking your doctor.

      I guess you absolutely need to be on the Baclofen and Elavil?
      You can't stop these meds, wait for a month and see what happens to your tinnitus?
      It's understandable you can't consider stopping taking them if you have conditions that require these meds.

      I don't really know what to suggest, because many types of medications can cause tinnitus while you are on them (and it's not always permanent, tinnitus might subside once the medication is no longer taken). It's impossible to know for certain whether the drugs could be the culprit without going off of them... but that's up to your doctor.

      One thing I would do is book an appointment for an ENT... and also get my hearing tested. Preferably do it within a week. Seeing if you have any degree of hearing loss would be good to know. Usually they test only up to 8kHz, so you might want to mention that you have high-pitched ringing and you would like your hearing tested above that frequency too.

      Good luck and keep us posted!

    4. disco

      disco Member

      Tinnitus Since:
      hi markku,

      the baclofen and elavil do help, problem is these are the type of drugs you can't stop cold turkey without bad SE. i plan to cut the dose in 1/2 and see how it goes. the problem is that most the drugs u can replace elavil with also have T listed as side effects.

      the other thing i noticed, i might be wrong, when i started the baclofen, i swear it reduced T. or it made you not care so much about it. i would say the one positive about baclofen is indifference, anxiety or worries was significantly diminished with baclofen.

      yes i will try to see a doctor in the next few days, just to be sure my hearing is okay.
    5. James
      No Mood

      James Member Benefactor

      Tinnitus Since:
      Pulsing 03/2013
      Hi disco. How much elavil were you taking? That's another name for Amitriptyline I believe. That's what my doctor gave me to sleep with T., 10 mg or 20 mg.,,,,, or are you saying that the baclofen increased the T. Some people say Amitriptyline works. All the medications have side effects which I dislike, but I need to work on sleeping. Anyway I hope your doing better.

      That three days after an event, makes me wonder. As I recall, three days after my too-much weekend my ears started ringing too, who knows.
    6. DezDog

      DezDog Member Benefactor

      Tinnitus Since:
      I don't think it was the concert. Did you worry about the concert afterwards? Possibly, you just started a cycle of anxiety => focus-on-ears => anxiety.

      I hope it settles down again


Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.